After her second weekly dose of gemcitabine, she developed erythematous (2-3 cm) annular patches with scale on her bilateral extensor forearms and upper arms (Figure 2), as well as pink papules (5-9 mm) on her central chest. In addition, the patient soon developed low-grade fevers and profound fatigue. The remainder of the review of systems disclosed no abnormalities. Her other medications included aspirin, fluoxetine hydrochloride, furosemide, gabapentin, zolpidem tartrate, levothyroxine sodium, and calcium with cholecalciferol, all of which had been started at least 6 months before exanthem onset. Laboratory evaluation revealed the following abnormal values: globulin level of 3.8 g/dL (reference range, 2.3-3.5 g/dL), platelet count of 367 × 103/µL (reference range, 150-350 × 103/µL), total calcium level of 8.4 mg/dL (reference range, 8.8-10.2 mg/dL), white blood cell count of 25 000/µL (reference range, 4000-10 000/µL), and ratio of serum urea nitrogen to creatinine of 8.9 (reference range, 10.0-20.0) (to convert platelet count to ×109/L, multiply by 1.0; to convert white blood cell count to ×109/L, multiply by 0.001; and to convert total calcium level to millimoles per liter, multiply by 0.25). Serological analysis was positive for anti-Ro (SS-A), anti-La (SS-B), and antinuclear antibodies (ANAs), with an ANA titer of 1:640 (reference range, <1:40) and a speckled ANA pattern. Results were negative for anti–double-stranded DNA and anti-Smith antibodies. Skin biopsy specimens showed focal parakeratosis, thinned epidermis, vacuolar alteration along the dermoepidermal junction, and focal pigment incontinence with a superficial and deep perivascular and periadnexal infiltrate composed predominantly of small lymphocytes, occasional plasma cells, and a few eosinophils (Figure 3). Focal mild follicular infundibular dilatation and focal basement membrane thickening were also seen. A prominent increase in dermal mucin was not seen, nor was morphologic evidence of fungal hyphae observed. Given that gemcitabine was the only medication that had been started in the recent past, it was discontinued. Treatment with desoximetasone, 0.25%, cream twice daily to the affected skin areas was minimally effective, with extension of the exanthem over her thighs and calves, as well as the extensor surfaces of her arms and torso, 2 weeks later. A 20-day prednisone taper led to marked improvement. Within 2 weeks (and 5 weeks after the last dose of gemcitabine), her systemic symptoms and eruption resolved. Subsequently, her chemotherapeutic regimen was switched to cyclophosphamide, fluorouracil, and methotrexate, with no recurrence of the eruption.